MAUDE Adverse Event Report: SPINAL ELEMENTS SAVANNAH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS SAVANNAH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 10-03-6550-2
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiograph received confirmed the reported event.No product was returned, no product information was given, and no further evaluation of the product can be completed at this time.Patient's activity at the time or prior to the event, patient's compliance with post-operative care instructions, patient's bone quality, and the degree of spinal instability are all unknown.It was reported that the patient did not sustained a fall/impact/trama at the time of the event.Though the devices were loaded for 19 months, and cyclical fatigue may occur with nonunion; the root cause cannot be determined.Review of labeling notes.Possible adverse effects: potential adverse effects may include, but are not limited to the following: · bending, disassembly, or fracture of any or all implant components.·delayed union or nonunion: internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending, or fatigue fracture.
 
Event or Problem Description
On (b)(6) 2016, patient underwent single level spinal fusion surgery to fuse l4-l5.Patient received an interbody device and bilateral posterior fixation.On (b)(6) 2017 radiograph noted that the patient had possible osteolyisis near the tips of the pedicle screws at l4.The l4 vertebral body had grade one spondylolisthesis and the l5 pedicle screws had fractured approximately at the second thread below the shank head.Revision surgery was performed to replace the screws.

Brand Name
SAVANNAH
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS
1755 west oak parkway
marietta GA 30062
MDR Report Key7610113
Report Number1067095-2018-00002
Device Sequence Number19241977
Product Code NKB
UDI-Device Identifier00840916102173
UDI-Public00840916102173
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132925
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number10-03-6550-2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2018
Initial Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;